MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Codes Inflation Problem (1310); Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist, during a transcatheter aortic valve replacement procedure by transfemoral approach, the balloon inflated from the aortic side unevenly.The device was prepped normally.There was no torque during procedure.Valve alignment had been performed in a straight section with no difficulty.The valve was slightly mis-aligned on the balloon but it was still felt to be within the safe zone to deploy.The team was able to correct and complete deployment of the valve with a second inflation.Per the physician, the balloon catheter was locked and they did not pull back on the balloon at all during the deployment.This operator is also very deliberate with deployment, so this was not a fast inflation.There was no withdrawal difficulty.The patient was not harmed and was discharged to home.There was no damage to the device.A video of the full deployment was provided.The device will not be returned.The provided fluoro/cine imagery were reviewed, and the following was observed: crimped transcatheter heart valve (thv) not fully between markers prior to deployment (too distal), with asymmetrical inflation observed as inflation of balloon appears constrained at distal end.Inflation paused and balloon deflated, with delivery system balloon repositioned more aortic under valve and re-inflated to fully deploy thv.During the re-inflation attempt, an anomaly is observed under fluoro distal to the inflation balloon, likely the detached sheath tip pushed ventricular towards the nose tip by the inflating balloon.
 
Additional Manufacturer Narrative
Updated section h6- type of investigation, findings, and conclusions.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The device was not returned for evaluation as the field rep was unable to take the device.Provided image ry was reviewed, and the following was noted: the crimped thv was not fully aligned between the valve alignment markers prior to deployment (the thv was positioned too distal).Asymmetrical inflation was observed as the inflation of the balloon appeared constrained at the distal end.Inflation was paused and the balloon was deflated.The delivery system balloon was then repositioned (more [ventricular] under the valve) and re-inflated to fully deploy the thv.During the re-inflation attempt, an anomaly was observed distal to the inflation balloon (likely the detached sheath tip, which was pushed ventricular towards the nose tip when the balloon was inflated.Additionally, the 3mensio imagery provided was reviewed, and the following was observed: access vessel appears adequate in diameter, with minimal calcification and minimal tortuosity.Descending aorta appears to be straight.The complaints for valve not between alignment markers and deployed and inflation difficulty and/or incomplete inflation are confirmed based on review of provided imagery.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.However, a review of the dhr did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.Per imagery review, the crimped thv was not fully aligned between the valve alignment markers prior to deployment, with the thv positioned too distal.Asymmetrical inflation was observed, as the balloon appeared constrained at the distal end.Inflation was paused and the balloon was deflated to reposition the delivery system to a more ventricular position, after which the balloon and thv were able to fully expand.During the subsequent re-inflation attempt, an anomaly was observed distal to the inflation balloon, likely representing a detached sheath tip that was pushed ventricular toward the nose tip during balloon inflation.Per the training manual, the user is instructed to use the fine adjustment wheel to position the valve between the valve alignment markers.The manual further instructs "do not position the valve past the distal valve alignment marker." additionally, both the ifu and the procedural training manual direct the user to verify that the thv is positioned exactly between the valve alignment markers prior to deployment.Specifically, the instructions state: "slowly rotate the fine adjustment wheel towards you to center the thv exactly between the valve alignment markers with no gap or overlap." despite the observed valve misalignment, the user elected to proceed with implantation, rather than retracting the valve.Therefore, the event is attributed to use error (failure to follow the instructions).In this case, proceeding with deployment of the over-aligned thv could have led to the observed asymmetrical inflation, as the thv was not centered on the working length of the inflation balloon.With the thv positioned too distal on the balloon, the proximal side would be expected to encounter less resistance and begin inflating first, resulting in asymmetric expansion.Additionally, while there was no evidence indicating that a manufacturing non-conformance may have contributed to the complaint, the investigation shows that the reported event may be related to device interactions, caused by a potential circumferential tear at the sheath's distal tip.Such a tear could lodge against the distal end of the valve or balloon and impede uniform deployment.Although the sheath was not returned for evaluation and no sheath damage was reported upon removal, review of the provided procedural fluoroscopy video revealed an anomaly distal to the inflation balloon following full inflation.This anomaly resembled a detached sheath tip.A product risk assessment was previously initiated to investigate the issue.As such, available information suggests that use error (deploying an over-aligned thv) and device interactions caused by a potential circumferential tear at the sheath's distal tip may have contributed to the observed asymmetrical inflation.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.A capa was initiated to capture further investigation and corrective/preventive action activities associated with esheath+ distal tip tears.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24318999
Report Number2015691-2026-11005
Device Sequence Number10382018
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)271007(10)67097632
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Catalogue NumberN/A
Device Lot Number67097632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale